Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 331, NWS Bismarck, ND

August 26, 2007Kidder County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Aug 26, 2007, 8:29 PM CDT for Kidder County, North Dakota. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 26, 2007, 8:29 PM CDT (01:29 UTC)
Expired
Aug 26, 2007, 9:15 PM CDT
In force
46 min
Issued by
NWS Bismarck, ND
Area
Counties, with a storm outline in the text

County Kidder County, ND

The radar

The Bismarck radar (KBIS), 87 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 26, 5:10 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 1.5 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2007-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1997 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2007-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1997 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
2248 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KBIS 270129
SVRBIS
NDC043-270215-
/O.NEW.KBIS.SV.W.0331.070827T0129Z-070827T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
829 PM CDT SUN AUG 26 2007

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN KIDDER COUNTY IN SOUTH CENTRAL NORTH DAKOTA...

* UNTIL 915 PM CDT

* AT 826 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED OVER
  EXTREME SOUTHEASTERN KIDDER COUNTY...OR ABOUT 46 MILES WEST OF
  JAMESTOWN...AND MOVING EAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL SOUTHEASTERN KIDDER COUNTY AROUND 840 PM CDT...

REMEMBER...SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCED WARNING. IF A TORNADO IS
SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4676 9974 4664 9972 4664 9945 4676 9946

$$

ABELING
1 follow-up statement
000 
WWUS53 KBIS 270213
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
913 PM CDT SUN AUG 26 2007

NDC043-270223-
/O.EXP.KBIS.SV.W.0331.000000T0000Z-070827T0215Z/
KIDDER ND-
913 PM CDT SUN AUG 26 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KIDDER COUNTY
EXPIRES AT 915 PM CDT...

THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE AREA AND NO LONGER POSES
A SIGNIFICANT THREAT.

LAT...LON 4676 9974 4664 9972 4664 9945 4676 9946

$$

ABELING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 3:17 PM CDT, 5 hours 12 minutes earlier.

Area forecast discussion, Aug 26, 3:17 PM CDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
317 PM CDT SUN AUG 26 2007

.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT...
THE APPROACH OF AN UPPER LEVEL TROUGH WILL PUSH A COLD FRONT ACROSS
CENTRAL AND EASTERN NORTH DAKOTA THIS EVENING. CAPPING IS STRONG
BUT THE 4KM NNM WRF FORECASTS A LINE OF STRONG THUNDERSTORMS FROM
BISMARCK NORTHEAST FROM 23Z ON. I HAVE USED THIS MODEL FOR
TONIGHTS FORECAST. THEN A SHALLOW UPPER TROUGH WILL LINGER OVER
NORTH DAKOTA THROUGH TUESDAY. MULTIPLE WAVES IN THIS CYCLONIC FLOW
WILL KICK OFF SHOWERS FROM TIME TO TIME.

THEN UPPER LEVEL RIDGING ARRIVES WEDNESDAY TO DRY THINGS OUT.

LONG TERM...THURSDAY THROUGH SUNDAY NIGHT...
HIGH PRESSURE RIDGE DOMINATES THURSDAY AND FRIDAY WITH DRY WEATHER
AND WARMING TEMPERATURES. WARMED HIGHS SLIGHTLY FRI AND SAT AHEAD OF
THE FRONT...80S TO AROUND 90 BASED UPON 850MB TEMP TRENDS. UPPER
RIDGE THEN FLATTENS SAT/SUN AS A COLD FRONT AND SEVERAL SHORTWAVES
TRAVERSE ACROSS THE NORTHERN PLAINS. BROUGHT SLIGHT CHC SHWRS/TSTMS
STARTING SAT NIGHT AND CONTINUED THIS THREAT THROUGH SUN.
&&

.AVIATION...A COLD FRONT MOVING INTO CENTRAL NORTH DAKOTA THIS
AFTERNOON AND EVENING WILL SPARK SCATTERED SHOWERS AND THUNDERSTORMS
ALONG AND AHEAD OF THE FRONT...MAINLY ALONG A LINE FROM NEAR MINOT
SOUTH TO BISMARCK AND AREAS EAST. BEHIND THE FRONT ON MONDAY...AREAS
OF MVFR CONDITIONS CAN BE EXPECTED AS LOW CLOUDS DEVELOP.
&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

RSL/KS
Hazardous weather outlook, Aug 26, 4:15 AM CDT, 16 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE BISMARCK ND
415 AM CDT SUN AUG 26 2007

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-270915-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
415 AM CDT SUN AUG 26 2007 /315 AM MDT SUN AUG 26 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
WEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS IN SOUTHWEST AND CENTRAL
NORTH DAKOTA LATE THIS AFTERNOON ALONG AND AHEAD OF A COLD FRONT
WHICH WILL BE ALONG A LINE FROM DEVILS LAKE TO HETTINGER BY EARLY
EVENING. THE STRONGEST CAPE WILL BE EAST OF THE FRONT...BUT WITH A
GOOD CAP. THE CAP WILL BE WEAKEST ALONG THE FRONTAL BOUNDARY...AND
LIFTING OVER THE FRONT MAY BE ENOUGH TO START ISOLATED CONVECTION.
AS THE FRONT MOVES EAST TONIGHT...THE BEST CHANCE OF THUNDERSTORMS
WILL BE IN THE FAR EASTERN COUNTIES. IF THUNDERSTORMS DO
DEVELOP...THE STRONG CAPE INDICATES A POTENTIAL FOR SEVERE
THUNDERSTORMS. THE CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH
TUESDAY...ALTHOUGH WITH MUCH WEAKER CAPE...THE POTENTIAL FOR
SEVERE THUNDERSTORMS IS MUCH LESS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Aug 26, 8:09 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
809 PM CDT SUN AUG 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0809 PM     HAIL             MEDINA                  46.90N 99.30W
08/26/2007  E0.88 INCH       STUTSMAN           ND   PUBLIC

&&

KBIRK
Local storm report, Aug 26, 8:14 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
814 PM CDT SUN AUG 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     TORNADO          8 NNW NAPOLEON          46.61N 99.83W
08/26/2007                   LOGAN              ND   PUBLIC

            SEVERAL REPORTS OF A TORNADO RELAYED BY STATE RADIO.

&&

KBIRK

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 7:32 PM CDTSevere Thunderstorm WarningBISKidder, Logan58 min
Aug 26, 8:00 PM CDTTornado WarningBISLogan30 min
Aug 26, 8:06 PM CDTSevere Thunderstorm WarningBISStutsman54 min
Aug 26, 8:27 PM CDTTornado WarningBISLogan33 min
Aug 26, 9:00 PM CDTTornado WarningBISLogan30 min
Aug 26, 9:27 PM CDTSevere Thunderstorm WarningBISLogan53 min
Aug 26, 9:39 PM CDTSevere Thunderstorm WarningBISLaMoure48 min
Aug 27, 2:36 AM CDTSevere Thunderstorm WarningBISGrant, Morton54 min
Aug 27, 2:43 AM CDTSevere Thunderstorm WarningBISEmmons, Logan62 min
Aug 27, 2:58 AM CDTSevere Thunderstorm WarningBISSioux32 min
Aug 27, 3:31 AM CDTSevere Thunderstorm WarningBISEmmons, Sioux59 min
Aug 27, 3:42 AM CDTSevere Thunderstorm WarningBISLaMoure, Logan53 min
Aug 27, 3:48 AM CDTTornado WarningBISEmmons27 min
Aug 27, 4:24 AM CDTSevere Thunderstorm WarningBISEmmons, McIntosh41 min
Aug 27, 12:30 PM CDTSevere Thunderstorm WarningBISKidder, Logan, Stutsman60 min
Aug 27, 12:55 PM CDTSevere Thunderstorm WarningBISGrant50 min
Aug 27, 1:10 PM CDTSevere Thunderstorm WarningBISEmmons38 min
Aug 27, 1:25 PM CDTSevere Thunderstorm WarningBISSioux65 min
Aug 27, 1:30 PM CDTSevere Thunderstorm WarningBISStutsman60 min
Aug 27, 2:03 PM CDTSevere Thunderstorm WarningBISLogan42 min
Aug 27, 3:54 PM CDTSevere Thunderstorm WarningBISLaMoure66 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.